Clozapine Induced Priapism: Case Series

Thangam N, Farah Radhiah H, Sashitharan D, Abdul Kadir AK

Abstract


Clozapine is effective in treatment resistant schizophrenia. Priaprism is a rare side effect of Clozapine. It is a urological emergency and can lead to permanent damage to the penis. We present two cases two cases of clozapine induced priapism. Both patients were started on Clozapine in view of treatment resistant. For the first patient, priapism was noted after 2 years on Clozapine and treated conservatively. Clozapine was rechallenged in this patient but in a lower dosage and was augmented with amisulpride. He did not develop priaprism until date. In the second case, patient developed priaprism after 7 months on clozapine and required urological intervention. He redeveloped recurrent episode of priaprism as clozapine was restarted on the previous dose. In conclusion, priaprism is not related to dosage or duration of treatment of Clozapine. Thus, a careful risk-benefit assessment need to done as there is always a risk of priapism to recur when clozapine rechallenged.

Please click PDF below to download the full paper... 


Keywords


Clozapine; Priapism; Urologist

Full Text:

PDF
x
Message